Alert archive / Maine / Small Craft Advisories in 2012
Small Craft Advisory 6, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 16, 2012, 3:05 AM EST. It took effect at Jan 16, 2012, 7:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 3:05 AM EST (08:05 UTC)
- In effect from
- Jan 16, 2012, 7:00 PM EST
- Expired
- Jan 17, 2012, 10:35 AM EST
- In force
- 16 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 11:55 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 15, 11:55 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1155 PM EST SUN JAN 15 2012 .SYNOPSIS... COLD CANADIAN HIGH PRESSURE WILL SLOWLY BUILD SOUTHEAST TO THE EAST COAST THROUGH TONIGHT...THEN MOVE OUT TO SEA ON MONDAY. LOW PRESSURE WILL APPROACH FROM THE MIDWEST ON TUESDAY THEN EXIT INTO THE MARITIMES BY EARLY WEDNESDAY. A RIDGE OF HIGH PRESSURE FOLLOWS FOR LATE WEDNESDAY. A WEAK CLIPPER SYSTEM WILL CROSS THE AREA LATE NEXT WEEK. A COLD FRONT WILL CROSS THE AREA ON SATURDAY. && .NEAR TERM /UNTIL 7 AM MONDAY MORNING/... 1155 PM...I MADE A FEW ADJUSTMENTS TO OVERNIGHT MINIMUM TEMPERATURES AS WELL AS 1ST PERIOD HOURLY TEMPERATURE CURVE. OTHERWISE...NIL OTHER CHANGES FOR THIS UPDATE. 630 PM...SOME MINOR TWEAKS TO TEMPS...MAINLY ADJUSTING MINS JUST A LITTLE BASED ON CURRENT TEMPS...MORE OF AREAL CHANGES THAN WHOLESALE ADJUSTMENTS UP/DOWN. THE LAST HOUR HAS SEEN GOOD RADIATIONAL TEMP FALLS IN SOME LOCATIONS. PREVIOUSLY...ARCTIC SURFACE HIGH PRESSURE WILL BECOME CENTERED OVER THE AREA TONIGHT ALLOWING CLEAR SKIES AND WINDS THAT WILL BECOME CALM TONIGHT. THIS COMBO WILL ALLOW STRONG RADIATIONAL COOLING AND TEMPS TO RADIATE TO BELOW THE LOWS OF LAST NIGHT. WIND CHILLS WILL NOT BE AN ISSUE SINCE WINDS WILL BE LIGHT TO CALM. GUIDANCE APPEARS TOO WARM FOR TONIGHT AND BASICALLY WENT ABOUT 10 DEGS BELOW GUID. THIS WILL ALLOW TEMPS IN THE MTNS AND FOOTHILLS TO FALL TO -15 TO -25 WHILE ALONG THE COAST TEMPS OF -5 SHOULD BE COMMON TONIGHT. && .SHORT TERM /7 AM MONDAY MORNING THROUGH MONDAY NIGHT/... THE HIGH MOVES OFF THE COAST ON MONDAY ALLOWING FOR A S-SW FLOW TO SET UP ALONG WITH INCREASING HIGH CLOUDS. THIS BEGINS TO BRING IN WARMER AIR AS INDICATED BY H8 TEMPS CLIMBING TO MINUS 5 TO MINUS 10 AFTER BEING IN THE MINUS 15 TO MINUS 20 /AND EVEN COLDER/ RANGE. MONDAY SHOULD SEE HIGHS MODERATE INTO THE UPPER TEENS TO LOWER 20S N AND MID 20S TO AROUND 30 S. MONDAY NIGHT OVERNIGHT TEMPS WILL BE MILDER AS CLOUDS AND A CONTINUED SSW FLOW CONTS TO TRY AND PUMP WARMER AIR INTO THE REGION. SOME WAA OVERUNNING LIGHT SNOW SHWRS WILL ALSO TRY AND DEVELOP BUT SHOULD BE OF NO CONSEQUENCE. MAINLY USED MET MOS GUIDANCE FOR THE NEAR TERM FCST. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A WAA PATTERN WILL BE ONGOING TUESDAY MORNING AS SURFACE LOW PRESSURE MOVES EASTWARD ACROSS THE LOWER GREAT LAKES AND AN ASSOCIATED WARM FRONT DRAPES IN A W-E FASHION ACROSS NY AND SOUTHERN NEW ENGLAND. SOME LIGHT STRATIFORM PRECIP SHOULD BE ONGOING TUESDAY MORNING OWING TO THE WAA. THIS SHOULD BE IN THE FORM OF LIGHT SNOW...ALTHOUGH WE CAN/T RULE OUT SOME MIXED PRECIPITATION IN THE SOUTH. AS TUESDAY PROGRESSES...FORCING FOR ASCENT LOOKS TO INCREASE...ESPECIALLY BY LATE AFTERNOON. THIS SHOULD ALLOW FOR MORE WIDESPREAD PRECIPITATION...AND THEREFORE...HIGHER FORECAST POPS. THE WARM FRONT LOOKS TO CONTINUE TO LIFT NORTH IN THE PROCESS...SO THE COLUMN SHOULD WARM. THIS WILL PROBABLY MEAN A CHANGE TO RAIN ACROSS SOUTHERN ZONES WHILE A LIGHT MIX CONTINUES ACROSS THE INTERIOR. PRECIP TAPERS OFF AS DRY SLOT ENCROACHES WELL AFTER MIDNIGHT. LINGERING MOUNTAIN SNOW SHOWERS LOOK LIKE A GOOD POSSIBILITY ON WEDNESDAY. SPEAKING OF WEDNESDAY...TEMPS WILL PROBABLY FALL AS THE DAY PROGRESSES...AND IT WILL BE QUITE WINDY. A WIND ADVISORY MAY BE NEEDED. FAIR BUT COLD WEDNESDAY NIGHT INTO THURSDAY. NEXT SHORT WAVE TROUGH MOVES THROUGH LATE THURSDAY...OR MORE LIKELY LATE THURSDAY NIGHT WITH A CHANCE OF SNOW SHOWERS. THE LOW-AMPLITUDE WAVE TRAIN CONTINUES...AND THE NEXT ONE COULD AFFECT THE AREA OVER THE WEEKEND. HOWEVER...AS IS TO BE EXPECTED...TRACK AND TIMING IS NOT YET AGREED ON. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... SHORT TERM...VFR INTO MON EVENING THEN CONDS MAY BECOME MVFR IN ANY DEVELOPING LGT SNW SHWRS. LONG TERM...MVFR TO LOCAL IFR CONDITIONS EXPECTED TUESDAY AND TUESDAY NIGHT WITH LOW PRESSURE SYSTEM AND LIGHT RAIN AND SNOW. VFR TO RETURN WEDNESDAY AND THURSDAY. MVFR CONDITIONS MAY RETURN THURSDAY NIGHT WITH COLD FRONT AND SNOW SHOWERS. && .MARINE... SHORT TERM... SCA WINDS THAT ARE MARGINALLY AT CRIT ATTM WILL CONTINUE INTO THE EARLY EVENING BEFORE BECOMING LGT. AREAS OF ARCTIC SEA SMOKE MAY DEVELOP TONIGHT DUE TO VERY COLD TEMPS OVER THE RELATIVELY WARM WATERS. ON MONDAY LIGHT WINDS WILL GIVE WAY TO AN INCREASING SSWLY FLOW THAT SHOULD REACH WELL INTO SCA CRITERIA MON NIGHT AND PSBLY EVEN GALE FORCE LATE MON NIGHT. WITH THE CURRENT SCA STILL IN PLACE WILL NEED TO WAIT TO DROP THE SCA THIS EVENING BEFORE ISSUING THE SCA FOR LATE MON/MON NGT TO AVOID DUPLICATE HEADLINES. LONG TERM...SCA CONDITIONS LOOK TO SLOWLY ABATE TUESDAY. HOWEVER...GALES LOOK LIKE A GOOD BET LATE TUESDAY NIGHT AND ESPECIALLY WEDNESDAY IN THE WAKE OF DEPARTING LOW PRESSURE. GALES MAY CONTINUE WEDNESDAY NIGHT BEFORE TAPERING DOWN THURSDAY MORNING. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ150-152-154. && ES
Hazardous weather outlook, Jan 15, 3:28 PM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 328 PM EST SUN JAN 15 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-162030- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 328 PM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-162030- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 328 PM EST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOUTHWESTERLY GALES WILL BE POSSIBLE MONDAY NIGHT. NORTHWESTERLY GALES ARE LIKELY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:05 AM EST | Gale Warning | GYX | 26 hr |
Nearby
Small Craft Advisories in Maine, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.